zbMATH — the first resource for mathematics

On numerical density approximations of solutions of SDEs with unbounded coefficients. (English) Zbl 1393.60075
Summary: We study a numerical method to compute probability density functions of solutions of stochastic differential equations. The method is sometimes called the numerical path integration method and has been shown to be fast and accurate in application oriented fields. In this paper we provide a rigorous analysis of the method that covers systems of equations with unbounded coefficients. Working in a natural space for densities, \(L^1\), we obtain stability, consistency, and new convergence results for the method, new well-posedness and semigroup generation results for the related Fokker-Planck-Kolmogorov equation, and a new and rigorous connection to the corresponding probability density functions for both the approximate and the exact problems. To prove the results we combine semigroup and PDE arguments in a new way that should be of independent interest.

60H35 Computational methods for stochastic equations (aspects of stochastic analysis)
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
47D07 Markov semigroups and applications to diffusion processes
PDF BibTeX Cite
Full Text: DOI arXiv
[1] Angiuli, L; Pallara, D; Paronetto, F, Analytic semigroups generated in \(L\)\^{}{1}(ω) by second order elliptic operators via duality methods, Semigroup Forum, 80, 255-271, (2010) · Zbl 1190.47043
[2] Applebaum, D.: Lévy Processes and Stochastic Calculusx, Cambridge Studies in Advanced Mathematics. Cambridge University Press, Cambridge (2004) · Zbl 1073.60002
[3] Bally, V; Caramellino, L, On the distances between probability density functions, Electron. J. Probab., 19, 1-33, (2014) · Zbl 1307.60072
[4] Bally, V; Talay, D, The law of the Euler scheme for stochastic differential equations (II): convergence rate of the density, Monte Carlo Methods Appl., 2, 93-128, (1996) · Zbl 0866.60049
[5] Bhat, H.S., Madushani, R.W.M.A.: Density tracking by quadrature for stochastic differential equations. arXiv:1610.09572v1 (2016) · Zbl 1397.62077
[6] Bony, J-M, Principe du maximum dans LES espaces de Sobolev, comptes rendus acad, Sci. Paris, Série A, 265, 333-336, (1967) · Zbl 0164.16803
[7] Bouleau, N; Hirsch, F, Proprietes d’absolue continuite dans LES espaces de Dirichlet et application aux equations differentielles stochastiques, Séminaire de Probabilités XX 1984/85, 1204, 131-161, (1986) · Zbl 0642.60044
[8] Butko, YA; Grothaus, M; Smolyanov, OG, Feynman formulae and phase space Feynman path integrals for tau-quantization of some Lévy-Khintchine type Hamilton functions, J. Math. Phys., 57, 023508, (2016) · Zbl 1335.81103
[9] Cannarsa, P; Vespri, V, Generation of analytic semigroups in the \(L\)\^{}{\(p\)} topology by elliptic operators in ℝ\^{}{\(n\)}, Israel J Math., 61, 235-255, (1988) · Zbl 0669.35026
[10] Cerrai, S, Analytic semigroups and degenerate elliptic operators with unbounded coefficients: A probabilistic approach, J. Differ. Equ., 166, 151-174, (2000) · Zbl 0957.35053
[11] Chai, W; Naess, A; Leira, BJ, Stochastic dynamic analysis and reliability of a vessel rolling in random beam seas, J. Ship Res., 59, 113-131, (2015)
[12] Cont, R., Tankov, P.: Financial Modelling with Jump Processes, Chapman and Hall/CRC Financial Mathematics Series. CRC Press (2003) · Zbl 1052.91043
[13] Crandall, MG; Ishii, H; Lions, P-L, User’s guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc. (N.S.), 27, 1-67, (1992) · Zbl 0755.35015
[14] Da Prato, G; Goldys, B, Elliptic operators on ℝd with unbounded coefficients, J. Differ. Equ., 172, 333-358, (2001) · Zbl 1002.35035
[15] Engel, K.J., Nagel, R., et al.: One-Parameter Semigroups for Linear Evolution Equations, Graduate Texts in Mathematics. Springer, New York (2006)
[16] Fornaro, S; Lorenzi, L, Generation results for elliptic operators with unbounded diffusion coefficients in lp- and cb-spaces, Discrete Continuous Dyn. Syst., 18, 747-772, (2007) · Zbl 1152.47031
[17] Fournier, N; Printems, J, Absolute continuity for some one-dimensional processes, Bernoulli, 16, 343-360, (2010) · Zbl 1248.60062
[18] Garroni, M.G., Menaldi, J.L.: Second Order Elliptic Integro-Differential Problems, Chapman & hall/CRC Research Notes in Mathematics Series. CRC Press (2002) · Zbl 1014.45002
[19] Gilbarg, D., Trudinger, N.S.: Elliptic Partial Differential Equations Of Second Order, Classics in Mathematics. Springer, Berlin (2015)
[20] Gobet, E; Labart, C, Sharp estimates for the convergence of the density of the Euler scheme in small time, Electron. Commun. Probab., 13, 352-363, (2008) · Zbl 1188.65007
[21] Guyon, J, Euler scheme and tempered distributions, Stoch. Process. their Appl., 6, 877-904, (2006) · Zbl 1106.60053
[22] Hayashi, M; Kohatsu-Higa, A; Yûki, G, Local Hölder continuity property of the densities of solutions of SDEs with singular coefficients, J. Theor. Probab., 26, 1117-1134, (2012) · Zbl 1294.60081
[23] Hayashi, M; Kohatsu-Higa, G; Uûki, A, Hölder continuity property of the densities of SDEs with singular drift coefficients, Electron. J. Probab., 19, 1-22, (2014) · Zbl 1310.60081
[24] Jakobsen, ER; Karlsen, KH, Continuous dependence estimates for viscosity solutions of fully nonlinear degenerate elliptic equations, Electron. J. Differ. Equations, 2002, 1-10, (2002) · Zbl 1010.35050
[25] Kloeden, P.E., Platen, E.: Numerical Solution Of Stochastic Differential Equations, Stochastic Modelling And Applied Probability. Springer, Berlin (1999)
[26] Konakov, V; Mammen, E, Local limit theorems for transition densities of Markov chains converging to diffusions, Probab. Theory Relat. Fields, 117, 551-587, (2000) · Zbl 0996.60083
[27] Konakov, V; Menozzi, S, Weak error for stable driven stochastic differential equations: expansion of the densities, J. Theor. Probab., 24, 454-478, (2010) · Zbl 1235.60065
[28] Kusuoka, S; Stroock, D, Applications of the Malliavin calculus, part II, J. Fac. Sci. Univ. Tokyo, Sect. IA, Math., 32, 1-76, (1985) · Zbl 0568.60059
[29] Lasota, A., Mackey, M.C.: Chaos, Fractals, and Noise: Stochastic Aspects of Dynamics, Applied Mathematical Sciences. Springer, New York (1994) · Zbl 0784.58005
[30] Linetsky, V, The path integral approach to financial modeling and options pricing, Comput. Econ., 11, 129-63, (1998) · Zbl 0897.90015
[31] Lions, P-L, A remark on bony maximum principle, Proc. Amer. Math. Soc., 88, 503-508, (1983) · Zbl 0525.35028
[32] Litterer, C; Lyons, T, High order recombination and an application to cubature on Wiener space, Ann. Appl. Probab., 22, 1301-1327, (2012) · Zbl 1261.65011
[33] Lunardi, A.: Analytic Semigroups and Optimal Regularity in Parabolic Problems, Modern Birkhäuser Classics Series. Springer (2012) · Zbl 0755.35015
[34] Menozzi, S; Lemaire, V, On some non asymptotic bounds for the Euler scheme, Electron. J. Probab., 15, 1645-1681, (2010) · Zbl 1225.60117
[35] Metzler, R; Klafter, J, The restaurant at the end of the random walk: recent developments in the description of anomalous transport by fractional dynamics, J. Phys. A, 37, r161-r208, (2004) · Zbl 1075.82018
[36] Mo, E.: Nonlinear Stochastic Dynamics and Chaos by Numerical Path Integration. Ph.D. thesis, Norwegian University of Science and Technology (2008) · Zbl 0957.35053
[37] Naess, A; Johnsen, JM, Response statistics of nonlinear, compliant offshore structures by the path integral solution method, Probab. Eng. Mech., 8, 91-106, (1993)
[38] Øksendal, B.: Stochastic Differential Equations: An Introduction with Applications, Universitext. Springer, Berlin (2010)
[39] Orlov, YN; Sakbaev, VZ; Smolyanov, OG, Rate of convergence of Feynman approximations of semigroups generated by the oscillator Hamiltonian, Theor. Math. Phys., 172, 987-1000, (2012) · Zbl 1280.81046
[40] Plyashechnik, AS, Feynman formulas for second-order parabolic equations with variable coefficients, Russ. J. Math. Phys., 20, 377-379, (2013) · Zbl 1285.81030
[41] Protter, P.: Stochastic Integration and Differential Equations, Stochastic Modelling and Applied Probability. Springer, Berlin (2005)
[42] Rosa-Clot, M., Taddei, S.: A path integral approach to derivative security pricing, II: Numerical methods Cond-Mat/9901279 (1999) · Zbl 1153.91464
[43] Skaug, C; Naess, A, Fast and accurate pricing of discretely monitored barrier options by numerical path integration, Comput. Econ., 30, 143-151, (2007) · Zbl 1310.91146
[44] Yu, JS; Lin, YK, Numerical path integration of a non-homogeneous Markov process, Int. J. Non Linear Mech., 39, 1493-1500, (2004) · Zbl 1348.74164
[45] Zhang, W; Bao, J, Regularity of very weak solutions for nonhomogeneous elliptic equation, Commun. Contemp. Math., 15, 1350012, (2013) · Zbl 1276.35058
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.